MAUDE Adverse Event Report: IMPRESS®.BRAIDED CATHETER; DIAGNOSTIC CATHETER UAC

IMPRESS®.BRAIDED CATHETER; DIAGNOSTIC CATHETER UAC
Catalog Number 59038UAC
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an emergent uterine artery embolization [uae] procedure for post-partum hemorrhaging, the 5f catheter fragmented within the (b)(6)-year-old female patient.The patient expired 3 hours post uae procedure.The physician had successfully acquired retrograde femoral artery access.During catheter manipulations over a guidewire, under fluoroscopy at the patient's aortic bifurcation, the catheter tip detached.The physician noted, the patient's anatomy was not tortuous, calcified, or diseased.The physician attempted to retrieve the detached foreign body with a vascular snare device when the foreign body fragmented again increasing the interventional procedure time and delaying the emergent uae procedure.All foreign body fragments were successfully removed from the abdominal aorta, right external iliac, and common femoral arteries.[pictures attached in an e-mail] post-procedure: the patient was admitted to a recovery unit.The account alleges that the cause of death was unrelated to the catheter detachment however, the emergent uae was delayed due to the foreign body retrieval interventions.The patient had expired three hours later post-procedure on (b)(6) 2020." the device is not expected to return for investigation.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.Fluoroscopy images provided by the account demonstrate that the complaint is confirmed.The root cause cannot be determined however, the fragmented pieces appear to be jagged and inconsistent in sizing.The fragmented tip pieces may have been stored under extreme environmental conditions or potentially exposed to a chemical agent.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
DIAGNOSTIC CATHETER UAC
MDR Report Key10938665
Report Number3010665433-2020-00050
Device Sequence Number3234702
Product Code DQO
UDI-Device Identifier00884450109373
UDI-Public884450109373
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number59038UAC
Device Lot NumberE1505404
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date04/28/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE; GUIDEWIRE.
Outcome Attributed to Adverse Event Death; Hospitalization; Life Threatening; Other; Required Intervention;
Patient Age23 YR